MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT TOTAL B-HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT TOTAL B-HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Catalog Number 07K78-30
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed false positive architect total b-hcg results for one patient with mononucleosis syndrome, hepatic cytolysis, and asthenia.The following data was provided (>/=25.00 miu/ml is positive): sample id (b)(6) initial result, on (b)(6) 2025, was 33.10, repeat result was 33.04 miu/ml sample id (b)(6) result, on b)(6) 2025, was 33.90 miu/ml, repeat at biomnis, a different site, was 34 miu/ml sample id (b)(6) result, on (b)(6) , was 29.17 miu/ml, repeat at biomnis, different site using the radioimmuno assay, was <4.It was noted that the results at biomnis were for troubleshooting purposes.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Section a1 - patient identifier complete entry = sample id (b)(6); sample id (b)(6).All available patient information was included.Additional patient details are not available.
 
Additional Manufacturer Narrative
Section d3 - email and section g1 - mfg site email updated.The complaint investigation for false positive architect total b-hcg results included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and field data review for the complaint lot.Return testing was not completed as returns were not available.A review of tracking and trending for the product and the likely cause lot did not identify an increase in complaint activity.Manufacturing documentation for the likely cause lot was reviewed and did not identify any issues.Device history record review on lot number 69543ud00 did not identify any non-conformances or deviations with the likely cause lot.The overall performance of architect total b-hcg reagents in the field was reviewed using data gathered from customers worldwide, with median patient results for the complaint lot within the established limits and comparable with other lots in the field, confirming no systemic issue for the lot.Based on the information provided and abbott diagnostics¿ complaint investigation, no systemic issue or deficiency of architect total b-hcg, lot number 69543ud00, was identified.
 
Event or Problem Description
The customer observed false positive architect total b-hcg results for one patient with mononucleosis syndrome, hepatic cytolysis, and asthenia.The following data was provided (>/=25.00 miu/ml is positive): sample id (b)(6) initial result, on (b)(6) 2025, was 33.10, repeat result was 33.04 miu/ml.Sample id (b)(6) result, on (b)(6) 2025, was 33.90 miu/ml, repeat at biomnis, a different site, was 34 miu/ml.Sample id (b)(6) result, on (b)(6) 2025, was 29.17 miu/ml, repeat at biomnis, different site using the radioimmuno assay, was <4.It was noted that the results at biomnis were for troubleshooting purposes.There was no impact to patient management reported.

Brand Name
ARCHITECT TOTAL B-HCG
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key22323364
Report Number3005094123-2025-00319
Device Sequence Number15658230
Product Code DHA
UDI-Device Identifier00380740014971
UDI-Public(01)00380740014971(17)251128(10)69543UD00
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K983424
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Catalogue Number07K78-30
Device Lot Number69543UD00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC I2SR REFURB-SEKAT, 03M74-97, (B)(6).; ARC I2SR REFURB-SEKAT, 03M74-97, (B)(6).
Patient SexUnknown